Results 1 to 5 of 5

Thread: Plaquenil failed now prednisone?

  1. #1
    Join Date
    Nov 2003
    Posts
    7
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Plaquenil failed now prednisone?

    Hi,
    I was diagnosed in Sept. went on Plaquenil my body can not handle it now the doctor says we start on Prednisone.What is it like?I'm scared of side effects.What happens when that doesn't work?Thanks for your answers.
    Susana
    Life is a challenge,grab it by the horns, and wrestle it. Susana

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,787
    Blog Entries
    10
    Thanks
    1,640
    Thanked 943 Times in 597 Posts

    Default

    Plaquenil and Prednisone are two different things.
    Plaquenil is a hydroxychloroquine which is an anti-malarial drug. It is generally prescribed for the management of cutaneous manifestations in Lupus (like the malar rash, hair loss, skin lesions, mouth ulcers). It is usually prescribed in about 400 mg per day.
    It is sometimes prescribed for polyarthritis in patients with SLE, but generally this is done in conjunction with immunosuppressive drugs and NSAIDs (nonsteroidal anti-inflammatory drugs)

    Prednisonse is a Corticosteroid and is one of the most common treatments for SLE. These drugs have the effect of controlling the symptoms of SLE, primarily by the anti-inflammatory action and by inhibiting the production of antibodies. They are usually prescribed in low doses, to be taken on a regular basis and may be taken in higher doses for limited periods of time to control flares of disease activity.
    They can have some serious side-effects with long term use and/or high dosages. Some of the side-effects are: weight gain, increased susceptibility to infection and/or masking of symptoms of infection, slowed healing of injuries, easy bruising, unusual hair growth, cataracts, diabetes mellitus, absence of menstruation, coronary artery disease, facial swelling (moon face), elevated blood pressure, mood swings, sleep problems, glaucoma. Not everyone will have all of these side-effects and they will vary with each individual.
    Have I answered your question????
    Take Care
    Peace and Blessings
    Saysusie :lol:

  3. #3
    Join Date
    Nov 2003
    Posts
    7
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Thank you for the information.
    Susana
    Life is a challenge,grab it by the horns, and wrestle it. Susana

  4. #4
    Join Date
    Feb 2003
    Posts
    35
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Both myself and sister have been on prednisone. It is not that bad so do not be scared. It does cause weight gain so try to increase exercise and healthy eating habits. Short term high doses and longer term low doses are ok. I have asthma so it does mess with it but I have found that the benefits have out weighed the risks.
    Muriate

  5. #5
    Join Date
    Jan 2004
    Location
    Arizona
    Posts
    3
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I was originally on 20 mg of prednisone because I broke out with a huge rash on my face. The doctors thought it would scare but three to four days later it was amazingly much better and getting better everyday. For my it took away my pain just a couple days after I started, I had an uneasy start but it has proved to help me tremendously. I believe also that it is only to help you get back to normal and then you can be taken off. Otherwise I know someone who has been and will need to be taking 2 mg a day for the rest of his life. He is happy and healthy. Good luck, you never know until your on it if it will help, such and individual disease.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •